Ask The Doctor > Questions & Answers > Medication help counteractions

Medication help counteractions

Patient: Hello I am a 38 year old female who is currenty taking metoprolol er succinate 100 mg for high blood pressure . I recently found out I am boderline diabetic and was prescribed metoformin er succinate 500 mg. I am concerned don’t these meds counteract each other is it safe to take both at same time. I have not taken the metaformin yet because of concerns. any input about meds would be helpful

 

 

Symptoms: No symptoms as of yet just asking about medications interactions

 

 

Doctor: Thank you for your question. The main interaction between metoprolol and metformin is that your blood sugar can become e xcessively low (hypoglycemia). As a result, you may experience symptoms of dizziness, headache, and confusion. It is important that you monitor your blood sugars regularly if you are taking both of these medications. If you notice any of these symptoms, you may need to have the dosage of your metformin adjusted so that your blood sugars are not excessively lowered. Should these symptoms persist, report this to your doctor to determine if you can be switched to alternative medication without any interaction with your metoprolol.Thank you for consulting AskTheDoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment